Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 208, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Aug 13, 2015, 5:07 PM CDT for Kinney County, Uvalde County, Zavala County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2015, 5:07 PM CDT (22:07 UTC)
- Expired
- Aug 13, 2015, 5:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kinney County, TX, Uvalde County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 22 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 12:00Z, 10.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 518 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
523
WUUS54 KEWX 132207
SVREWX
TXC271-463-507-132230-
/O.NEW.KEWX.SV.W.0208.150813T2207Z-150813T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
507 PM CDT THU AUG 13 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN UVALDE COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN KINNEY COUNTY IN SOUTH CENTRAL TEXAS...
NORTHWESTERN ZAVALA COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 530 PM CDT
* AT 505 PM CDT...A CLUSTER OF SEVERE THUNDERSTORMS WAS LOCATED
ALONG A LINE EXTENDING FROM 11 MILES EAST OF ALAMO VILLAGE TO NEAR
BLEWETT... MOVING SOUTHWEST AT 25 MPH. THESE STORMS WERE PRODUCING
STRONG OUTFLOW WINDS AT 50-60 MPH WELL AHEAD OF THE STORMS AS WELL.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRACKETTVILLE...BLEWETT...DABNEY...ANACACHO...CLINE...UVALDE
ESTATES AND TURKEY MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
AUSTIN SAN ANTONIO.
DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2894 10011 2908 10011 2909 10012 2909 10025
2932 10050 2956 10018 2923 9980 2888 10000
TIME...MOT...LOC 2205Z 037DEG 20KT 2944 10021 2921 9995
HAIL...<.75IN
WIND...60MPH
$$
TB31 follow-up statement
945
WWUS54 KEWX 132222
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
522 PM CDT THU AUG 13 2015
TXC271-463-507-132230-
/O.CON.KEWX.SV.W.0208.000000T0000Z-150813T2230Z/
UVALDE TX-KINNEY TX-ZAVALA TX-
522 PM CDT THU AUG 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN UVALDE...SOUTHEASTERN KINNEY AND NORTHWESTERN ZAVALA
COUNTIES...
AT 521 PM CDT...SEVERE THUNDERSTORM WINDS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES EAST OF ALAMO VILLAGE TO NEAR
BLEWETT...MOVING SOUTHWEST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BRACKETTVILLE...BLEWETT...DABNEY...ANACACHO...CLINE...UVALDE ESTATES
AND TURKEY MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
AUSTIN SAN ANTONIO.
&&
LAT...LON 2894 10011 2908 10011 2909 10012 2909 10025
2932 10050 2956 10018 2923 9980 2888 10000
TIME...MOT...LOC 2221Z 037DEG 20KT 2938 10026 2915 10000
HAIL...<.75IN
WIND...60MPH
$$
TB3What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:53 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 13, 2:53 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 253 PM CDT THU AUG 13 2015 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... ISOLATED CONVECTION HAS DEVELOPED ACROSS AREAS MAINLY SOUTHWEST OF A LINE FROM FREDERICKSBURG TO NEW BRAUNFELS TO HALLETSSVILLE. LIKE WE SAW LAST NIGHT...SOME OF THE CONVECTION COULD PRODUCE STRONG WIND GUSTS INTO THE EVENING HOURS AFTER WHICH WE SHOULD SEE THE SHOWERS AND STORMS COME TO AN END. HAVE ENDED THE HEAT ADVISORY FOR THE COASTAL COUNTIES AS AN INCREASE IN CLOUD COVER AND STORM OUTFLOWS SHOULD KEEP THE TEMPS AND HEAT INDEX VALUES JUST BELOW CRITERIA. CANT RULE OUT A FEW LOCATIONS HITTING CRITERIA FOR THE NEXT FEW HOURS BUT THEY SHOULD BE FAIRLY ISOLATED. SHOULD SEE A REPEAT TOMORROW WITH A BIT LESS COVERAGE OF POP...WITH THE AREA BEING PUSHED FARTHER TO THE WEST AS DRY AIR ALOFT TRIES TO COME IN FROM THE NE. MESO MODELS CONTINUE TO SHOW SOME CONVECTION COMING DOWN FROM THE WEST CENTRAL TEXAS. SEEMS LIKE A PLAUSIBLE SOLUTION BASED OFF WATER VAPOR AND THE POSITION OF THE UPPER RIDGE TO THE WEST. NOT MUCH CHANGE IN DAYTIME TEMPS. && .LONG TERM (SATURDAY THROUGH THURSDAY)... SOME CHANGES START TAKING SHAPE OVER THE WEEKEND INTO EARLY NEXT WEEK WHEN THE MODELS ARE SHOWING AN UPPER LOW MOVING INTO THE CENTRAL AND WEST GULF...AND THEN INTO SOUTH TEXAS. THIS SHOULD INCREASE THE POP CHANCES ESPECIALLY ALONG THE COAST ZONES AND BRING IN LOWER HEIGHTS...MORE CLOUDS...AND SUBSEQUENT LOWER TEMPS. HOPEFUL THAT TEMPS WILL DROP BELOW 100 IN MOST AREAS BY THE EARLY PART OF NEXT WEEK WHEN POP IS THE HIGHEST. STAYED BELOW THE LARGEST POP ADVERTISED BY THE GFS FOR NOW...BUT IF THE SYSTEM DEVELOPS...AND DOES BRING A GOOD FETCH OF GULF MOISTURE WITH IT...COULD SEE THE NEED TO INCREASE POPS...STAY TUNED. TOWARD THE MIDDLE AND LATER PART OF NEXT WEEK...THE UPPER LOW GOES AWAY AND WE RETURN TO A DRIER PATTERN ONCE AGAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 78 100 77 99 75 / 20 10 - 20 10 AUSTIN BERGSTROM INTL AIRPORT 75 99 74 98 72 / 20 10 - 20 10 NEW BRAUNFELS MUNI AIRPORT 77 100 75 99 74 / 20 10 - 20 10 BURNET MUNI AIRPORT 76 98 75 97 74 / 20 20 10 20 10 DEL RIO INTL AIRPORT 80 102 78 99 77 / 20 20 10 20 10 GEORGETOWN MUNI AIRPORT 77 99 75 97 74 / 20 10 10 20 10 HONDO MUNI AIRPORT 76 100 75 98 73 / 30 20 - 20 10 SAN MARCOS MUNI AIRPORT 77 99 76 98 74 / 20 10 - 20 10 LA GRANGE - FAYETTE REGIONAL 77 99 76 99 74 / 20 - - 20 20 SAN ANTONIO INTL AIRPORT 79 99 77 98 76 / 20 10 - 20 10 STINSON MUNI AIRPORT 78 101 77 99 75 / 20 10 - 20 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...TREADWAY SYNOPTIC/GRIDS...09 PUBLIC SERVICE/DATA COLLECTION...TREADWAY
Hazardous weather outlook, Aug 13, 3:08 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 308 PM CDT THU AUG 13 2015 TXZ171>173-183>194-202>209-217>225-228-142015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 308 PM CDT THU AUG 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...ALONG AND SOUTH OF A FREDERICKSBURG TO SAN MARCOS TO LA GRANGE LINE. SOME STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 40 TO 50 MPH. AN ISOLATED STORM OR TWO COULD BE SEVERE...WITH WINDS NEAR 60 MPH. HOT TEMPERATURES WILL CONTINUE ACROSS ALL OF SOUTH CENTRAL TEXAS THIS AFTERNOON. HEAT INDEX VALUES WILL RANGE FROM 100 TO 107 DEGREES WITH A FEW LOCATIONS HITTING 108 TO 110. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT TEMPERATURES WILL CONTINUE ON FRIDAY ACROSS ALL OF SOUTH CENTRAL TEXAS. HEAT INDEX VALUES FRIDAY WILL RANGE FROM 100 TO 107 DEGREES. ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE HILL COUNTRY AND EDWARDS PLATEAU FRIDAY. SOME STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 40 TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 13, 4:26 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
426 PM CDT THU AUG 13 2015
TXZ184-202-203-132230-
EDWARDS TX-UVALDE TX-KINNEY TX-
426 PM CDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDWARDS...UVALDE
AND KINNEY COUNTIES UNTIL 530 PM CDT...
AT 426 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CAMP WOOD TO 10 MILES
NORTH OF UVALDE TO NEAR SABINAL...AND MOVING WEST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
UVALDE...BRACKETTVILLE...SPOFFORD...SABINAL...LAGUNA...GARNER STATE
PARK...MONTELL...UVALDE ESTATES...BLEWETT...ALAMO VILLAGE...CONCAN...
KNIPPA...DABNEY...ANACACHO...REAGAN WELLS...CLINE...KICKAPOO CAVERN
STATE PARK AND TURKEY MOUNTAIN.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2909 10052 2963 10065 2970 10005 2962 10001
2959 9943 2909 9942
TIME...MOT...LOC 2126Z 087DEG 30KT 2964 10005 2937 9982 2936 9940
CPSpecial weather statement, Aug 13, 4:56 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
456 PM CDT THU AUG 13 2015
TXZ184-202-203-132230-
EDWARDS TX-UVALDE TX-KINNEY TX-
456 PM CDT THU AUG 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EDWARDS...UVALDE
AND KINNEY COUNTIES UNTIL 530 PM CDT...
AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CAMP WOOD TO 5 MILES
NORTH OF UVALDE...AND MOVING WEST AT 35 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
UVALDE...BRACKETTVILLE...SPOFFORD...SABINAL...LAGUNA...GARNER STATE
PARK...MONTELL...UVALDE ESTATES...BLEWETT...ALAMO VILLAGE...CONCAN...
KNIPPA...DABNEY...ANACACHO...REAGAN WELLS...CLINE...KICKAPOO CAVERN
STATE PARK AND TURKEY MOUNTAIN.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 2909 10052 2963 10065 2970 10005 2962 10001
2959 9943 2909 9942
TIME...MOT...LOC 2126Z 087DEG 30KT 2964 10005 2937 9982 2936 9940
TB3The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:11 PM CDT | Special Weather Statement | EWX | Maverick | 49 min |
| Aug 12, 7:29 PM CDT | Special Weather Statement | EWX | Kendall | 31 min |
| Aug 12, 8:56 PM CDT | Special Weather Statement | EWX | Bandera, Medina | 34 min |
| Aug 12, 9:30 PM CDT | Special Weather Statement | EWX | Bandera, Medina | 45 min |
| Aug 12, 9:42 PM CDT | Special Weather Statement | EWX | Bexar | 33 min |
| Aug 12, 9:56 PM CDT | Special Weather Statement | EWX | Bexar | 19 min |
| Aug 12, 10:14 PM CDT | Special Weather Statement | EWX | Uvalde | 31 min |
| Aug 12, 10:15 PM CDT | Special Weather Statement | EWX | Bexar | 30 min |
| Aug 12, 10:22 PM CDT | Special Weather Statement | EWX | Uvalde | 23 min |
| Aug 12, 10:45 PM CDT | Special Weather Statement | EWX | Uvalde | 45 min |
| Aug 13, 4:25 AM CDT | Heat Advisory | EWX | Atascosa, DeWitt, Fayette, Frio, Gonzales, Karnes and 2 more | 11 hr |
| Aug 13, 4:26 PM CDT | Special Weather Statement | EWX | Kinney, Uvalde | 64 min |
| Aug 13, 4:56 PM CDT | Special Weather Statement | EWX | Kinney, Uvalde | 34 min |
| Aug 13, 5:30 PM CDT | Special Weather Statement | EWX | Kinney, Maverick, Zavala | 45 min |
| Aug 13, 6:35 PM CDT | Special Weather Statement | EWX | Real | 25 min |
| Aug 13, 6:43 PM CDT | Special Weather Statement | EWX | Val Verde | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.